Alert archive / Missouri / Flash Flood Warnings in 2013
Flash Flood Warning 14, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 17, 2013, 1:16 PM CDT for Alexander County, Illinois; Cape Girardeau County, Scott County, Missouri. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2013, 1:16 PM CDT (18:16 UTC)
- Expired
- Jun 17, 2013, 3:15 PM CDT
- In force
- 119 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alexander County, IL, Cape Girardeau County, MO, Scott County, MO
The radar
The Paducah radar (KPAH), 69 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.3 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1283 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 12:25 PM CDT, 51 minutes earlier.
Area forecast discussion, Jun 17, 12:25 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1225 PM CDT MON JUN 17 2013 .UPDATE... ISSUED AT 1219 PM CDT MON JUN 17 2013 FOR AVIATION SECTION ONLY. && .SHORT TERM...(TODAY THROUGH TUESDAY NIGHT) ISSUED AT 324 AM CDT MON JUN 17 2013 SHORT TERM WEATHER SOLUTION CONTINUES TO BE RATHER UNCLEAR MAINLY DUE TO MODEL DISCREPANCIES. SYNOPTICALLY SPEAKING...AT THE SURFACE THERE IS AN E-W STATIONARY FRONTAL BOUNDARY TO THE NORTH OF OUR CWA...WE HAVE A WEST NORTHWEST FLOW ALOFT WITH MULTIPLE RIPPLES OF ENERGY UPSTREAM...AND SOUTHERLY FLOW AT THE SURFACE HAS BROUGHT DECENT LOW LEVEL MOISTURE ACROSS THE REGION. AS A RESULT...PRECIP CHANCES SHOULD INCREASE FROM THE WEST TODAY AS THE H5 ENERGY TAPS INTO THE MOISTURE AT HAND. PRECIP CHANCES SHOULD PEAK AREA WIDE THIS AFTERNOON AND EVENING AS THE MAIN SHORT WAVE PULLS THE AFOREMENTIONED FRONTAL BOUNDARY TOWARD THE REGION. MODELS APPEAR TO WASH FRONTAL BOUNDARY OUT AS IT APPROACHES...SO ITS HARD TO SAY WHEN OR IF WE WILL HAVE A FROPA. EITHER WAY...PRECIP CHANCES START TO TAPER OFF FROM THE WEST LATE TONIGHT INTO TUESDAY. HOWEVER...WITH ANOTHER SHORT WAVE FORECAST TO DIVE SOUTHEAST ACROSS THE REGION ON TUESDAY COMBINED WITH RESIDUAL MOISTURE...MODELS ARE CRANKING OUT A SMATTERING OF QPF ACROSS ALL OF THE REGION...SO DECIDED TO KEEP POPS ACROSS THE ENTIRE CWA. TUESDAY NIGHT SURFACE HIGH PRESSURE WILL BEGIN TO OVERSPREAD THE REGION. TEMPERATURES WILL REMAIN CLOSE TO NORMAL THROUGH THE SHORT TERM PERIOD. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) ISSUED AT 324 AM CDT MON JUN 17 2013 CONFIDENCE HAS INCREASED FOR THE WORK WEEK...BUT DECREASES FOR THE WEEKEND. THE RIDGING ALOFT OVER THE PLAINS HAS MIGRATED EASTWARD MORE INTO THE MID MISSISSIPPI VALLEY. THUS MITIGATING POPS FOR THE WEEK AND PUT THE WARM FRONT PASSAGE OFF UNTIL THE WEEKEND WHICH ORIGINALLY WAS PROGGED FOR THURSDAY TWO DAYS PAST. THIS IS THE REASON FOR THE INCREASE CONFIDENCE IN THE WORK WEEK AND DECREASED CERTAINTY FOR THE WEEKEND. CONSIDERING THE AFOREMENTIONED OPTED TO LEAVE THE FORECAST DRY. IN ADDITION...FORECAST SOUNDINGS CONTINUE TO INDICATE SIGNIFICANTLY DRIER AIR IN PLACE FOR THE ENTIRE RUN AS HAS BEEN THE CASE FOR THE PAST FOUR OR FIVE DAYS. THIS WOULD PROBABLY ACCOUNT FOR THE DECREASE IN COVERAGE AND INTENSITY SCHEDULED FOR TODAY WHICH FURTHER SUPPORTS THE EXTENDED STRATEGY. ONE THINGS THAT HAS REMAINED CONSTANT IS THE WARMING TREND ANTICIPATED AFTER FROPA TODAY AND WE CONTINUE TO EMBRACE THIS TREND WITH TEMPS HEADING TOWARD THE 90S AS THE WEEKEND APPROACHES. && .AVIATION... ISSUED AT 639 AM CDT MON JUN 17 2013 VFR CIGS/VSBYS THROUGH MOST OF THE 18Z TAF PERIOD. HRRR MESOSCALE MODEL HAS HAD A GOOD OVERALL HANDLE ON CONVECTIVE TRENDS THIS MORNING...SO HAVE CHOSEN TO FOLLOW THAT SOLUTION INTO THE AFTERNOON AND EARLY EVENING. BEST CHC FOR TSTMS WILL BE OVER KCGI/KPAH THIS AFTERNOON...POSSIBLY AFFECTING KEVV 21Z-02Z FRAME. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && UPDATE...GM
Hazardous weather outlook, Jun 17, 8:42 AM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 842 AM CDT MON JUN 17 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-181000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 840 AM CDT MON JUN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORM CHANCES WILL INCREASE ACROSS THE QUAD STATE REGION THIS AFTERNOON INTO TONIGHT. LOCALLY HEAVY RAIN AND DANGEROUS LIGHTNING WILL BE THE MAIN HAZARDS. HOWEVER...ISOLATED STRONGER THUNDERSTORMS MAY CONTAIN DAMAGING WIND GUSTS AND DIME TO QUARTER SIZED HAIL. DETAILS ON AREA RIVER FLOODING CAN BE REFERENCED VIA THE LATEST FLOOD STATEMENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF THUNDERSTORMS IS ALSO EXPECTED ON TUESDAY...WITH LOCALLY HEAVY RAINFALL AND LIGHTNING THE PRIMARY HAZARDS. DETAILS ON AREA RIVER FLOODING CAN BE REFERENCED VIA THE LATEST FLOOD STATEMENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION CANNOT BE RULED OUT THIS AFTERNOON INTO THIS EVENING. MEFFERT
In the hours before
Special weather statement, Jun 17, 11:57 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1157 AM CDT MON JUN 17 2013 ILZ088-092-093-MOZ087-111-171730- ALEXANDER IL-CAPE GIRARDEAU MO-PULASKI IL-SCOTT MO-UNION IL- 1157 AM CDT MON JUN 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR ALEXANDER...WESTERN UNION AND WESTERN PULASKI COUNTIES IN SOUTHERN ILLINOIS...AND SCOTT AND CAPE GIRARDEAU COUNTIES IN SOUTHEAST MISSOURI UNTIL 1230 PM CDT... AT 1151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS FROM SCOTT CITY TO CHAFFEE...AND MOVING NORTH AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS THAT MAY BE IMPACTED INCLUDE... SCOTT CITY...CHAFFEE...CAPE GIRARDEAU...JACKSON...TRAIL OF TEARS STATE PARK...TAMMS...DUTCHTOWN...GORDONVILLE...MILL CREEK AND POCAHONTAS. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. !
Local storm report, Jun 17, 12:34 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1234 PM CDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 PM HEAVY RAIN CAPE GIRARDEAU 37.31N 89.55W
06/17/2013 E1.00 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
HEAVY RAIN, FLOODED STREETS AROUND INTERSECTION OF N
KINGS HW AND BROADWAY. ABOUT 1 INCH IN THE LAST 30 TO 45
MINUTES.
&&
DPLocal storm report, Jun 17, 12:48 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1248 PM CDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 PM FLOOD 1 W CAPE GIRARDEAU 37.31N 89.57W
06/17/2013 CAPE GIRARDEAU MO EMERGENCY MNGR
WATER OVER ROAD ON MT. AUBURN ROAD - WEST SIDE OF CAPE G
&&
DPLocal storm report, Jun 17, 12:55 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1255 PM CDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM FLASH FLOOD 1 S CAPE GIRARDEAU 37.29N 89.55W
06/17/2013 CAPE GIRARDEAU MO TRAINED SPOTTER
WATER OVER THE ROAD AT S KINGS HW AND BLOOMFIELD RD.
SEVERAL CARS OFF THE ROAD AND EMERGENCY VEHICLES ON THE
SCENE.
&&
DPLocal storm report, Jun 17, 1:01 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
101 PM CDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM FLASH FLOOD FULTON 36.51N 88.88W
06/17/2013 FULTON KY TRAINED SPOTTER
WATER REPORTED OVER SOME ROADS IN FULTON AND SOME PARTS
OF HW 45 BETWEEN FULTON AND MARTIN TN.
&&
DPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 11:00 AM CDT | River Flood Warning | PAH | Ballard, Carlisle, Fulton, Hickman | 72 hr |
| Jun 17, 2:31 PM CDT | Areal Flood Advisory | PAH | Ballard, Carlisle | 119 min |
| Jun 17, 2:38 PM CDT | Areal Flood Advisory | PAH | Livingston, McCracken, Marshall | 112 min |
| Jun 17, 3:52 PM CDT | Areal Flood Advisory | PAH | Daviess, Henderson | 113 min |
| Jun 17, 5:24 PM CDT | Areal Flood Advisory | PAH | Daviess, Henderson | 111 min |
| Jun 17, 12:15 PM CDT | Flash Flood Warning | PAH | Alexander | 60 min |
Nearby
Flash Flood Warnings in Missouri, 2013Flash Flood Warnings in Illinois, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.